Have Questions?
1-877-882-9275
We Have Answers!

Don't Know What To Do?

Call Now to speak with a Certified Treatment Assesment Counselor who will guide you every step of the way.
This is a free service • 100% Confidential
1-877-882-9275

Treatment Help Request

Contact us now to get immediate help: 1-877-882-9275

How You Can Identify A Darvocet Overdose

By being able to identify a potential Darvocet overdose early enough, you will increase the chances of the person not only surviving, but doing so without any long-term ill effects associated with the damage that this drug can potentially do to the body. There are a number of clear symptoms that you should be able to identify and if you have any cause for concern about somebody that is taking this drug, then it is essential that you get them some medical attention as quickly as possible to increase their chances of survival.

Darvocet is of course a narcotic analgesic and it is given to people in order to help them with mild pain and it is seen as being a milder form of narcotic pain reliever than the stronger codeine, but it is still possible to become addicted to it and overdose even if it is not intentional. The drug itself is made up of both Acetaminophen and Propoxyphene and it is possible for somebody to unintentionally overdose on one part of it due to other drugs that they may be taking at the same time.

Symptoms of a Darvocet overdose

There are a list of symptoms that indicate somebody has taken a Darvocet overdose, but the severity of them, and indeed the number of them that just one person may show, will vary between individuals depending on their own body, how much they have taken, and how long they have been using the drug for. Most people will only experience mild symptoms, but for some it could potentially be fatal and that is why medical help must be sought immediately.

The main symptoms associated with a Darvocet overdose include: the person will suffer from extreme drowsiness, they may have seizures, their breathing will be hampered by the drug, their skin will have a blue tinge, their pupils will at first be smaller, and then become larger later on, their heart will become irregular, their skin or the whites of their eyes may turn yellow due to the liver being damaged, their urine will be dark, nausea, vomiting, diarrhea, they will lose their appetite, extreme sweating, they will be constantly irritated, they will be in a confused state, they may have a drop in their blood sugar levels, a coma, and a potential for a cardiac arrest.

Treatment for a Darvocet overdose

In some instances a Darvocet overdose can prove to be fatal in minutes, but this does depend on several of the deciding factors that were mentioned earlier. As soon as medical treatment is sought it is important that the doctor is told how much has been taken of the drug, when it was taken, and also how strong it is as this information will then play a part in the treatment that follows.

If the overdose was relatively recently, then it is normal practice for the patient to have their stomach pumped and vomiting may also be induced in order to get as much of the Darvocet out of their body before it has actually been absorbed. This is going to lower the amount that the liver will then process and the body should be able to cope with the drug that is left without too many problems. This will mean that they are often put onto a drip to give them the fluids that they lose and at the same time a person may be given activated charcoal to help absorb the drug that is still in the stomach. Another common drug to be given is N-acetylcysteine and this is used to treat the Acetaminophen part of the drug and work against the effect it has on the body with Naloxone being administered for the Propoxyphene part.

The person will also then have their vital signs monitored and any further treatment will be linked to any health issues that are apparent due to the overdose. This may mean they will be given some help with their breathing and also their heart will be stabilized to lower the chances of the person then having a heart attack. Tests may be run to see how the liver has been affected and the person can expect to be released from hospital in approximately four days, but this does depend on the individual.

A Darvocet overdose can be fatal if help is not obtained in a short period of time, but when done so a person can make a full recovery without any long-term health issues to worry about. By knowing the different symptoms you will at least be able to identify a potential problem as early as possible and never take any chances if you believe that a person has indeed overdosed as it could easily result in loss of life.

Find Top Treatment Facilities Near You

  • Detoxification
  • Inpatient / Residential
  • Private / Executive
  • Therapeutic Counseling
  • Effective Results
Call Us Today!

1-877-882-9275

Speak with a Certified Treatment Assesment Counselor who can go over all your treatment options and help you find the right treatment program that fits your needs.

drug-rehabs.org

1-877-882-9275

Discuss Treatment Options!

Our Counselors are available 24 hours a day, 7 days a week to discuss your treatment needs and help you find the right treatment solution.

Call Us Today!

drug-rehabs.org

1-877-882-9275